Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 97, NWS Lake Charles, LA

August 7, 2005Jefferson County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 7, 2005, 6:02 PM CDT for Jefferson County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2005, 6:02 PM CDT (23:02 UTC)
Expired
Aug 7, 2005, 6:38 PM CDT
In force
36 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Jefferson County, TX

The radar

The Lake Charles radar (KLCH), 98 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 6:05 PM CDTTSTM WND DMGChina, TXTREES WERE BLOWN DOWN AND DIME SIZED HAIL WAS REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
575 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 072304
SVRLCH
TXC245-072330-
/O.NEW.KLCH.SV.W.0097.050807T2302Z-050807T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 PM CDT SUN AUG 7 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST TEXAS

* UNTIL 630 PM CDT

* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHEAST OF CHINA...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
  BEVIL OAKS AND THE NORTH SIDE OF BEAUMONT BY 620 PM.

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3017 9419 3009 9438 3000 9434 3005 9409

$$
1 follow-up statement
000 
WWUS54 KLCH 072338
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
635 PM CDT SUN AUG 7 2005

TXC245-072345-
/O.EXP.KLCH.SV.W.0097.000000T0000Z-050807T2330Z/
JEFFERSON TX-
635 PM CDT SUN AUG 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRED AT
630 PM CDT...

THE THUNDERSTORM AROUND BEVIL OAKS HAS WEAKENED AND IS NO LONGER 
EXPECTED TO BE SEVERE. HOWEVER...THUNDERSTORMS IN JEFFERSON COUNTY 
FROM THE NORTHWEST SIDE OF BEAUMONT TO BEVIL OAKS AND CHINA WILL 
STILL PRODUCE VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND 
LIGHTNING.

LAT...LON 3017 9419 3009 9438 3000 9434 3005 9409

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 5:55 PM CDT, 7 minutes earlier.

Area forecast discussion, Aug 7, 5:55 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
555 PM CDT SUN AUG 7 2005

.UPDATE...WILL UPDATE ZONES FOR MORE WIDESPREAD RAINFALL FOR THE
NEXT FEW HOURS AND INCLUDE LOCALLY HEAVY RAINFALL WORDING. NOT
LOOKING FOR TOO MUCH SEVERE WX...BUT STORMS ARE PRODUCING UP TO
ONE TO TWO INCHES OF RAIN PER HOUR.

&&

.PREV DISCUSSION... (ISSUED 225 PM CDT SUN AUG 7 2005)

DISCUSSION...
CONVECTIVE TEMP WAS REACHED LAST HOUR AND SHOWERS AND THUNDERSTORMS
HAVE RAPIDLY DEVELOPED ACROSS CENTRAL LA AND LAKES AREA OF EAST
TEXAS. THIS ACTIVITY SHOULD REMAIN UNTIL SUNSET HOURS...AND
DISSIPATE.

THUNDERSTORMS WILL BE IN THE FORECAST THROUGH THURSDAY BEFORE THINGS
DRY OUT AGAIN. TEMPS WILL BE NEAR NORMAL AFTER THE LAST COUPLE OF
NIGHTS OF SLIGHTLY COOLER WEATHER.

DO NOT EXPECT ANY WIDESPREAD SEVERE WEATHER...BUT IF YOU FIND
YOURSELF UNDER ONE OF THESE THUNDERSTORMS...YOU CAN EXPECT LOTS OF
LIGHTNING AND LOCALLY HEAVY RAINFALL.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

WILEY
Hazardous weather outlook, Aug 7, 3:54 AM CDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
354 AM CDT SUN AUG 7 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-081100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
354 AM CDT SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL RETURN FOR THE START OF THE WORK
WEEK. YOU CAN EXPECT BRIEF HEAVY RAINFALL, WHICH MAY CAUSE
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.